MAUDE Adverse Event Report: COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G19110
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k # exempt preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during an unspecified procedure using a ncircle delta wire tipless stone extractor, "once out, the extractor would not completely retract as it is supposed to." it is unknown how the procedure was completed after this difficulty.No adverse events have been reported as a result of the alleged malfunction.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Event or Problem Description
There is no new event information to report.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted the device was returned with the handle in the closed position and basket formation was partially closed.The partially closed basket formation protrudes the end of basket sheath 3 mm.The basket sheath is bent at the end of the support sheath.Functional testing noted the handle actuates the basket formation to the open position, but it does not close completely.The handle was disassembled for investigation.The handle was reset and reassembled, and the basket formation actuates fine when the basket sheath is in the straight position.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that would not fully close.When closed, the basket tip was found to extend 3mm from the sheath tip.The basket tip extension of the returned device was out of specification.The basket sheath was found to be bent at the distal end of the yellow support sheath.The sheath damage was likely causing the basket to not fully close.Devices are inspected for damage and proper closed basket dimensions during manufacturing and quality control checks.It is likely that the device was manufactured within specification, but the damage to the sheath subsequently caused the basket tip extension to become out of specification during use.It is possible the cause for the sheath damage was that the device was inadvertently damaged when removing from the packaging, or during subsequent handling, but there is no information related to device damage from handling.The cause for the observed sheath damage could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Customer confirmed that the device issue was discovered prior to patient contact.The customer declined to provide any further details about the patient or event.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon investigation completion.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8440040
Report Number1820334-2019-00666
Device Sequence Number2977762
Product Code FFL
UDI-Device Identifier00827002191105
UDI-Public(01)00827002191105(17)211220(10)9396526
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2021
Device Model NumberG19110
Device Catalogue NumberNTSED-024115-UDH
Device Lot Number9396526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer03/21/2019
04/16/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date04/09/2019
04/30/2019
Patient Sequence Number1